Format

Send to

Choose Destination
See comment in PubMed Commons below
Schizophr Bull. 1983;9(2):187-92.

Is there a tardive dysmentia?

Abstract

A change in the phenomenology of schizophrenia has been observed over the past several decades; affective disturbances and phasic courses have become more evident. Although there is no obvious single explanation for these changes, several ideas have been considered. The advent and use of antipsychotic drugs over the past 30 years stands out as the most significant change. Because it is well known that chronic treatment with antipsychotic drugs can induce tardive dyskinesia and has been hypothesized to induce a supersensitivity psychosis, it is reasonable to believe that other behavioral changes may occur over time. We here describe a behavioral disorder that we have termed tardive dysmentia, involving changes in affect, activation level, and interpersonal interaction. A relationship between tardive dysmentia and tardive dyskinesia is suggested. It is our hypothesis that tardive dysmentia contributes to the changing course of schizophrenia and occurs after long-term treatment with antipsychotic drugs.

PMID:
6135252
[PubMed - indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Loading ...
    Support Center